Drug change of Dilzem (Diltiazem ) to Tildiem (Diltiazem ) increasing insomnia ?

I've been unable to get my usual prescription of Dilzem SR 60mg capsules - I'm told there's a manufacturers delay - I've now had 3 nights of increasing difficulty sleeping - I'm only taking 60mg at bedtime - I had a Cryoablation 6 weeks ago and believe that I will have to continue taking this for at least the next 3 months. I've been taking Dilzem SR capsules for 2 1/2 years and could only tolerate a once daily dose - it seems to me with the change to Tildiem that the side effect of sleep disturbance is worse ? Has anyone else had the same experience ? Many thanks from a very sleepy but can't Cathy.

13 Replies

oldestnewest
  • I don't know the drug you are talking about but seems you are saying you get different side-effects from different brands of the same drug? I can confirm with fairly high certainty that I have had different side-effects from two brands of an anti-arrhtyhmic drug. I now avoid the brand altogether. It might have been a batch I suppose rather than the brand but I have not put that to the test.

    Sorry if I've misunderstood your post.

    Koll

  • Yes Koll that's what I think is happening same drug different brand - when my surgery dispensary couldn't get my original prescription for Dilzem ( calcium channel blocker ) I was able to get a further months supply from Boots where the pharmacist told me this drug is ideally 'brand specific' - which I interpret as you could get side effects with a brand change ! Hey ho . Cathy

  • That's right.

  • Hi Cathy

    I am also on tildiem which I take 2 tablets twice a day. I have become aware that along with the other medication that something isnt right. So did a little research yesterday - partly to find out how all the meds interact and when is best time of day and empty or full stomach.

    I am now taking them on an empty stomach as recommended on various sites.

    I had not looked into whether these are affecting my sleep - along with the breathing difficulties for which my GP has finally referred me for a sleep apnea test - but after reading your post I believe that they may.

    I had to look up the difference between the types you mention to understand why they differ - and now know that it is to do with the release action in each - slow, moderated, prolonged etc.

    It is interesting to hear how these have affected you, as I had no idea that what I thought were the same drugs, just different name, actually have different ingredients.

    How long do you have to wait to get original meds? And did you have any other side affects with them?

    I know how you feel with the sleep deprivation! and totally sympathise. Sorry I dont have any answers, but thank you for raising the issue. I will research a little more today.

  • Thanks Ktomoph - I've just googled 'Dilzem Sr. ' and there is a manufacturers delay but it did say stocks expected 'mid March' ! So I'm going to try and get some help from my surgery today - wish me luck !! Cathy

  • Hey, good luck Cathy!

    The drugs and their actions have definitely been an eye opener along the way since diagnosis. And with each new 'side effect' experienced, it does make it clear that we are all individuals and 'one size' does not fit all.

    The internet research facility has been the biggest help - especially at 2am when the anxiety kicks in and you feel it wrong to wake someone to ask!!

    And again, I so appreciate finding this site, as no question is regarded as irrelevant and 'the previously unknown' has been experienced by someone along the way.

  • I am on Tilden LA 300. I have been told I must get the same one every time so it may affect you differently cause it works differently. Does your Dr know about the change?

  • Yes misuse as she's the one who signed the new prescription for the replacement Tildiem ?! Cathy

  • This kind of problem has been discussed before. I don't know whether it related specifically to this drug, or if it was in relation to some other drug, but, yes, changing the make can change the side effects experienced. You could discuss this with your pharmacist/trawl the local pharmacies for one which may have the make you want/ try taking it earlier perhaps?

  • Yes Ploski - I'm on the case ! Amazing what you can do on 3 hours sleep !!! Cathy

  • Probably my issue, I had a big argument with my GP who could not understand/would not accept that you have to have the same brand every time. She said I had to have the generic version, which didn't exist, then had to have the cheapest one available at the pharmacy. She's left now 😀

  • And I have to say my problem was they made me sleepy!

  • I had to change from Dilzem as well - apparently the pharmacies (in the U.K.) are unable to get it. I asked my EP and he recommended Adizem. I took the same dose as the Dilzem but my heart rate dropped so low that I was feeling giddy and very unwell. My GP lowered the dose and am ok now.

    When I collected the lower dose from the pharmacy, I asked them if there was a difference although they are both Diltaizem. I was told, yes it can happen because the way they are combined is different. Maybe you could ask to be prescribed the Adizem but take care with the dose.

    Netty

You may also like...